Testosterone undecanoate (injection)
Serious Pulmonary Oil Microembolism (POME) Reactions and Anaphylaxis
- Serious POME reactions, involving urge to cough, dyspnea, throat tightening, chest pain, dizziness, and syncope; and episodes of anaphylaxis, including life-threatening reactions, have been reported to occur during or immediately after the administration of testosterone undecanoate injection. These reactions can occur after any injection of testosterone undecanoate during the course of therapy, including after the first dose [seeWarnings and Precautions (5.1)].
- Following each injection of Aveed, observe patients in the healthcare setting for 30 minutes in order to provide appropriate medical treatment in the event of serious POME reactions or anaphylaxis [see Warnings and Precautions (5.1)].
- Because of the risks of serious POME reactions and anaphylaxis, Aveed is available only through a restricted program under a Risk Evaluation and Mitigation Strategy (REMS) called the Aveed REMS Program [see Warnings and Precautions (5.2)].
FDA and Industry Communications
Approved Risk Evaluation and Mitigation Strategies (REMS)
AVEED (testoserone undeconoate) Injection
Patient Counseling Information
Updated January 2018